Back to Ask the Diabetes Team Ask the Diabetes Team

From Ithaca, New York, USA:

What are the dangers of lowering your blood glucose level rapidly, aside from hypoglycemia? I've heard that doing so can cause retinopathy? Is this true? Although I generally have good control, I have occasional highs, which I counteract with lispro insulin. Is this a bad idea?


The association between lowering blood sugar and worsening retinopathy is not about acute changes, but occurs when someone with chronically bad control makes rapid improvements (e.g., as occurs when a young woman with diabetes out of control works hard to obtain tight control appropriate for a diabetic pregnancy).


Original posting 24 Oct 2000
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.